I haven't been feeling well this week, and a few days ago I noticed A LOT of pus in my throat and I could barely swallow. That same night I just about hit a 104 fever. Since that night I have kept fevers down. I went to the doctor to get checked out, they don't have a rapid strep test there, so she sent it for a culture, but said it looked like strep and gave me amox. this was weird to me because I just had strep a couple months ago... Normally with strep, within a day and a half of the antibiotics I feel completely better, but this time is different; the nasty white spots on the right side went away, but the left side is still swollen and spotty and still hurts, maybe more so than yesterday. I feel really, really tired, I slept through an alarm today which I never do, and I never take naps, but I'm dying for one. I'm just still not feeling very well, but I find it very strange that the one side (which was originally worse of the two) got better as normal while I still feel sick and have one side that is not making much improvement...
I've heard that if you have mono and take antibiotics for strep that you get a rash, and I haven't... So I'm very confused... If anyone has any insight, by all means post it!
I think it sounds like classic strep throat. Mono will give you a sore throat too but not usually pus because it is caused by a virus and strep is the type of bug that causes pus. Both will give you a high fever. The strep could be resistant to the antibiotic. I would continue the antibiotic and call your doctor to tell them it isn't better yet. It takes 24 hours to get results from a culture and 48 for a final result. Usually the doctors office sends out their specimens so there is a delay of about 8 hours. You should be able to get a prelimary result from the doctor or his/her nurse. At least let them know that it isn't getting better yet. Strep throat (group A) can produce some toxins as well and it can be rather nasty. It can produce a rash on your chest If you have one you could have scarlet fever. Mono doesn't cause the rash when you get strep. Strep causes its own rash due to toxins. If you have a rash I would definitely try to get in touch with him/her right away. I hope this makes sense. Let me know if you have any questions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.